Skip to content

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Includes Expert Content
Abilify
avatar
justwanttofeelnormal posted:
I took my 1st dose of Abilify last night and I feel absolutely awful & tired. Is this normal? Will this go away because I am supposed to take them in the morning and there is no way I could go to work like this. Needing some feedback. Thank u.
Reply
 
avatar
nanypat responded:
I had to stop Abilify after my first dose even though I took it a few years ago without the problems I had this time. I felt awful. I was agitated and constantly in tears but I couldn't tell you why. My therapist saw me that day and told me to call my doc right then and there before I left. He told me not to take anymore and I had to call him the next morning to see if I had settled down. I did but it was an unexplainable feeling I don't want again. Call your doc and tell him whats going on. He will be glad you did. Good luck. pat
 
avatar
larsstarscanary responded:
I used to take Abilify during the day and never had any trouble. My doctor told me to take it at night one day after years of taking it during the day. When I switched to the night time, nothing happened then, either.

If you feel it's not working for you, consult your doctor. Maybe the doctor can adjust the dose or the time when you should take it.
 
avatar
justwanttofeelnormal replied to nanypat's response:
OMG Pat, as the kids say, I felt the same exact way yesterday. I took it Sat. night and all day yesterday I was so depressed and tired, I told my husband I hated him and I wish him and the children to move. The kids weren't home. Just so u don't think I say in front of kids. I just cried all day. I felt sick to my stomach and just so tired. You are so right on when u say "an unexplainable feeling". My husband later said, (when I calmed down) you can't say stuff like that to me and said to just take a deep breath and stay calm. I was like seriously? U have no idea how I feel/felt right now/then. I felt angry, sad, crazy, sick, etc...I told him I felt like ripping his face off at that moment and everytime I turned around I was crying and shaking. Well, thank you for your response. I will call my doctor now. -Kelly
 
avatar
nanypat replied to justwanttofeelnormal's response:
I am glad you are going to call your doctor. Let me know how you make out.
It is strange how some of these medications can make you feel like you are truly loosing it, yet, they are a godsend for others. I think twice now when starting a new medication. I try to write down the feelings, both emotional and physical, so I can tell if maybe the way I am thinking or whatever is due to the meds. I also tell my son (he is an adult and lives with me) when I star a new med now because he could see what happened to me with the Abilify yet didn't know I had started a new med. Afterwards he said it all made sense, Take care. pat
 
avatar
Thomas L Schwartz, MD responded:
What does 'awful' mean? 10-20% of patients do get tired on abilify so I usually dose it at night to sleep thru that part. another 10-20% can get jittery/wired which is the opposite. 60% get neither... Everyone is different.. If the side effects are mild they will likely go away in few days. if side effects are moderate or worse, ask your doc to stop it and give you other ideas
 
avatar
justwanttofeelnormal replied to Thomas L Schwartz, MD's response:
Awful as in I felt like i had been hit by a Mack truck when I woke up. Felt like I had been tranquilized for one when I first took it and then went on to sleep for 13 hours. I woke up with aches, pains, headache...Went on to be jittery, mad, sad, a whole slew of emotions. did not like it at all. I contacted my psychiatrist and he was very surprised by what had happened to me. Apparently he had subscribed it to over 1000 patients and never had he heard of what I was speaking of but advised me to cut the pill in half and then cut the half in half. Basically, I will take the pill in quarters now and work my way up from there. So, we shall see. I'll keep everyone posted. Thank you for responding. -Kelly
P.S. I started the quarter last night and I feel just fine today.
 
avatar
justwanttofeelnormal replied to nanypat's response:
Hi Pat, I contacted the Dr. and he advised me to cut the pill in half and then cut the half in half. So I will start with a low dose and work my way up from there. I took the quarter last night for the 1st time and I feel great today! I hope this works, I am very excited. God knows I need it. And you take care as well.
Thanks!

-Kelly


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Do not change your meds...Expert
without consulting your prescriber. I am very concerned with many, many posts where folks are dropping, lowering, changing their meds ... More
Was this Helpful?
103 of 141 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.